Medical professionals most often recommend Advil for colds and sinuses but if have you wondered what an ideal guide for its usage should be like, then you have stumbled upon just the right article for you.
Ibuprofen is a pain reliever that is used to treat a variety of ailments including headaches, tooth pain, menstrual cramps, muscle pains, and arthritis. It’s also used to treat fevers and minor aches and pains associated with the common cold or flu. Ibuprofen is an anti-inflammatory medication that is not a steroid.
The generic name for Advil is ibuprofen (a nonsteroidal anti-inflammatory drug). It works by acting on certain hormones within the body to reduce inflammation and pain. These could include toothache, headache, back pain, fever, arthritis, menstrual cramps and even pain associated with minor injuries.
In this article, the focus will be centred on how useful is Advil for cold and sinus problems. The most commonly used over-the-counter ibuprofen is Advil Cold Sinus. Before describing the way in which Advil works, it is important to understand what a sinus infection or nasal congestion implies.
1. Nasal Congestion
Also known as a “stuffy nose”, nasal congestion occurs when the nasal tissues and blood vessels swell up with extra fluid, causing the person to feel a plugged sensation in the nose. It may tend to occur with nasal discharge, leading to the development of a runny nose.
Cold symptoms like nasal congestion are usually nothing more than a cause of annoyance in older children and adults. However, infants with nasal congestion have a hard time feeding and it also causes disturbances to their sleep cycle.
2. Sinus Congestion
Sinus symptoms are usually a result of a viral infection or a cold. The fluids get trapped in the sinuses, blocking the tracts and making them painful for the person. Natural remedies like hot water compression on the face with a towel, steam inhalation, and drinking warm fluids tend to improve the symptoms of sinus congestion.
The most common symptoms of sinus congestion experienced by people are headaches, a runny or blocked nose, fatigue, coughs, and sore throat.
3. Difference between Cold and Sinus
The duration of the symptoms serves as an indication of what the cause of the problem could be.
3.1. Common cold symptoms
They usually include sore throat, minor body aches nasal congestion, sneezing, tiredness, swollen sinuses, and low fever (usually higher in children).
These symptoms last for a duration of 10 days. A common cold can be treated at home with warm fluids and over-the-counter medications, like Advil for Cold and Sinus.
3.2. Sinus infection Symptoms
It is a result of the nasal passages getting infected. It can be caused by viruses, bacteria, and even allergies. Sinus infections are much harder to get rid of than a common cold.
Symptoms include sinus pressure around the cheeks and behind the eyes, nasal congestion which lasts for more than 10 days, sinus headache, cough, fever, bad breath, postnasal drip, green/yellow mucus discharge, and decreased sense of smell and fatigue.
3.3. Doctor Vs Home Remedies
A person may or may not need to see a doctor in case of a suspected sinus infection. Greg Davis, a physician at Seattle’s University of Washington Medical Center, says that when it comes to sinus infections, sinus irrigation may help ease the symptoms. It can help you feel better as you wait for the antibiotics to kick in.
Steroids, decongestants, and over-the-counter mucus thinners can help in making the affected feel better. If your sinus infection doesn’t clear up after one or two courses of medication, seeing an ear, nose, and throat specialist is recommended.
Some people get sinus infections on a regular basis. Allergies and smoking are the only recognized risk factors. If the acute infection isn’t treated properly, it can become chronic in rare situations.
Advil for Cold and Sinus is a commonly used decongestant to help with the common cold and sinus pressure.
Now, the only question that one would ask is whether Advil Cold Sinus tablets actually help or not. Let’s find out how Advil works for colds and sinuses.
4. GSK Group of Companies
GlaxoSmithKline (GSK group of companies) PLC is a multinational pharmaceutical company. Pharmaceuticals, Vaccines, and Consumer Healthcare are the three core areas in which the company conducts research and development. Tablets, creams/ointments, inhalers, injections, liquids, and sterile items are among the company’s product compositions.
GSK assumes the world’s number one provider of pain relief. Their pain relief portfolio includes (systemic and topical) medications that provide relief to millions of people. People can control their symptoms with world-leading brands like Advil, Panadol, and Voltaren, as well as beloved local brands like Excedrin in the United States and Fenbid in China.
4.1. GSK Consumer Healthcare
The GSK group of companies following their new joint venture with Pfizer Consumer Healthcare, they are now the world’s largest Consumer Healthcare company. Under the Pfizer name, a new medication application for Advil Dual Action was accepted. There are a number of cold and sinus tablets that have been developed to target various ailments at once.
GlaxoSmithKline owns or licenses italicized typefaces for its trademarks and service marks, such as Seretide and Tums. GlaxoSmithKline makes no claim to any third-party trademarks that appear on this website, nor does it claim any association with them.
These third-party trademarks are only used to identify the products and services of their respective owners, and their usage should not be interpreted as a sponsorship or endorsement by GlaxoSmithKline.
5. Advil Family of Products
Advil medications like Advil for Cold and Sinus can assist with the effective relief of headaches, muscle aches, backaches, minor arthritis and other joint pain, menstruation discomfort, and aches and pains associated with the common cold, such as congestion, minor body aches, sneezing, sinus pressure, runny nose, fever, or soreness.
Find out which treatment or pain reliever is best for you.
5.1. Advil Multi-Symptom Cold and Flu
Advil Multi-Symptom Cold & Flu is the only medicine for cold and flu symptoms that includes three unique active ingredients ibuprofen, the number one doctor-recommended component for treating flu symptoms, as well as phenylephrine and chlorpheniramine.
A single dose is enough to reduce cold and flu symptoms such as headache, fever, body aches, sinus pressure, nasal congestion, runny nose, sneezing, and nasal puffiness.
5.2. Advil Sinus Congestion and Pain
It helps with the pain of colds. Cold patients who simply treat nasal congestion or the pain associated with it are only treating half of the problem, according to the theory behind Advil Sinus Congestion & Pain. Because both pain and congestion are common symptoms of colds, treating them both with a single tablet makes it reasonable. Advil Sinus Congestion and pain provide rapid, effective relief.
5.3. Advil Cold Allergy Products
There are three products that fall under this category:
5.3.1. Advil Allergy Sinus
With allergy season comes a slew of sinus issues. Always have Advil Allergy Sinus on hand for effective relief. Ibuprofen, an antihistamine, and pseudoephedrine, a potent decongestant, combine in Advil to provide a combination that is especially well-suited to treat upper respiratory symptoms associated with allergies.
5.3.2. Advil Cold Sinus Caplets
People have relied on Advil for effective, non-drowsy relief of their cold and sinus symptoms for almost 20 years. Many people ascribe their sinus pressure to a buildup of mucus in their airways. While increased mucus is a symptom of the common cold, it is not always the cause of your stuffed-up feeling.
Inflammation of the tissues of the nose can also be linked to sinus congestion. Your airways will get narrow as a result. Advil combines the pain relief of a strong decongestant with the strength of Advil to reduce the pain that is associated with sinus pressure. These cold allergy products follow the same mechanism for treating irritable allergic conditions.
5.3.3. Advil Allergy & Congestion Relief
Advil contains ibuprofen, which, when coupled with an antihistamine and a decongestant, helps to reduce upper respiratory symptoms caused by allergies.
Advil Allergy & Congestion Relief combines the strength of Advil with a proven decongestant to reduce swelling caused by sinus pressure and nasal congestion, as well as an effective antihistamine to relieve sneezing, runny nose, and other allergy symptoms with just one tablet.
5.4. Advil PM
Advil PM, like Advil Cold Sinus, is a prescription medication that is intended to treat insomnia and minor aches and pains. However, it should not be used to treat sleeplessness. Adults and children over the age of 12 should take Advil PM.
There are numerous products of Advil that are used to treat specific problems in the body which are not related to cold and sinus congestion. View the complete Advil family here.
5.4.1. When is Advil Cold Sinus Useful?
The common cold causes nasal and sinus congestion. The active ingredient ibuprofen helps pain while the decongestant in Advil for Cold and Sinus is a proven nasal decongestant that helps alleviate your stuffy nose.
Advil for Colds and Sinuses is a non-prescription medication that can be used by anybody aged 12 and above. It’s accessible in your local drugstore or grocery shop behind the pharmacy counter.
6. How to Use Advil?
Advil for cold and sinus should be used exactly as advised on the label or as your doctor has suggested for effective relief. Use the smallest effective dose to address your illness. Overdosing on ibuprofen can harm your stomach and intestines. Adults should not take more than 800 milligrams of ibuprofen every dose or 3200 milligrams per day (4 maximum doses).
Advil for cold and sinus dosage for children is determined by their age and weight. Follow the dose directions on the Junior Strength Advil package for your child’s age and weight. If you have any questions, see a doctor or pharmacist. To relieve stomach distress, use Advil for cold and sinus medication with food or milk.
Before measuring a dose, give the oral suspension (liquid) a good shake. Use the accompanying dosage syringe or pharmaceutical equipment that measures the accurate dosage.
Before swallowing the chewable Advil cold sinus tablet, you must chew it well. Store away from moisture and heat at room temperature. Freezing the liquid medicine is not recommended.
7. Side Effects
If you develop signs of adverse allergic responses to Advil Cold Sinus like hives and difficulty breathing, or severe skin reactions, seek medical attention right away (fever, sore throat, burning eyes, skin pain, red or purple skin rash with blistering and peeling).
If you suffer chest pain that spreads to your jaw or shoulder, sudden numbness or weakness felt on one side of the body, slurred incoherent speech, leg oedema, or shortness of breath, get emergency medical attention at the earliest.
If you notice changes in your vision, stop taking Advil for Cold and Sinus and notify your doctor at once. A skin rash, no matter how minor; shortness of breath (even with light effort), swelling or rapid weight gain, bloody or tarry stools, coughing up blood, or vomit that looks like coffee grounds are all indicators of stomach bleeding.
8. Medicinal Interactions
Drug interactions with Advil for Cold and Sinus can cause your prescriptions to perform differently or put you at risk for dangerous adverse effects. This list does not include all potential medication interactions.
Keep a list of everything you use (including prescription and nonprescription pharmaceuticals, as well as herbal products) and discuss it with your doctor and pharmacist.
If you are allergic to aspirin, or other nonsteroidal anti-inflammatory drugs such as naproxen, or celecoxib, or if you have any other allergies, notify your doctor or pharmacist before taking it.
For further information, speak with your pharmacist.
Advil for Colds and Sinus is a medication that people can overdose on. Call 911 if someone has overdosed and is experiencing serious symptoms such as passing out or having problems breathing.
Residents in the United States of America can contact their local poison control centre by dialling 1-800-222-1222. Residents of Canada can contact a poison control facility in their province at select locations.
11. Concluding Thoughts On Advil for Cold and Sinus
As mentioned, Advil for Cold and Sinus medications like Advil for Cold and Sinus combines the pain relief of a strong decongestant with the strength of Advil to reduce the pain associated with sinus pressure. It helps with the reduction of minor body aches, and symptoms related to allergic rhinitis and sinus congestion.
However, if the symptoms do not appear to get better within 10 days, it is better to seek medical help at the earliest.
12. Frequently Asked Questions
Q1. What Is the Difference Between Advil and Ibuprofen?
Advil is the brand name of ibuprofen. It is the same medicine as “Motrin”. They are all the same medicine, just with different names. Advil is an anti-inflammatory agent.
Q2. Who Should Not Take Advil?
People have severe heart failure, kidney failure, or liver disease. they are trying to get pregnant. have uncontrolled high blood pressure. have experienced heart disease or moderate heart failure or stroke shouldn’t take Advil.
Q3. Does Advil Help With Cold and Sinuses?
Advil Cold & Sinus is a combination of pseudoephedrine (a powerful decongestant) and ibuprofen (an effective pain reliever). Together, both work together to reduce swelling, nasal and sinus congestion, and pain associated with the common cold or flu.